MAUDE Adverse Event Report: LENSTEC BARBADOS INC. SOFTEC HD; INTRAOCULAR LENS

LENSTEC BARBADOS INC. SOFTEC HD; INTRAOCULAR LENS
Lot Number SB05462
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was returned for evaluation.The three pieces of the lens was inspected under a stereoscopic microscope at 15x magnification.The first piece consisted of an intact haptic and approximately half of the optic, the second piece was approximately one half of the optic and the third piece was the second haptic.When the pieces were placed together, they made a complete lens.The cross-sectional inspection of the optic areas appeared jagged and rough and several dig outs were also seen.This damage is indicative of a cut to facilitate the removal of the lens from the eye.The cross-section inspection of the broken haptic area appeared smooth suggesting that the haptic broke whilst in a dehydrated state.The ifu explains the proper procedure for implanting the lens prior to the lens dehydrating.Lenstec can confirm that all procedures in the manufacturing and packaging of the lens was conducted correctly.
 
Event or Problem Description
Lenstec received an email stating that "back haptic torn, noted by surgeon as lens was inserted.Lens was removed, new lens was used.Incision enlarged to remove iol and no patient injury noted".

Brand Name
SOFTEC HD
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
LENSTEC BARBADOS INC.
airport commercial centre
pilgrim road
christ church,
BB 
MDR Report Key8524413
Report Number9613160-2019-00014
Device Sequence Number1966018
Product Code HQL
UDI-Device Identifier00844369027403
UDI-Public0844369027403
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P090022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/17/2023
Device Lot NumberSB05462
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2019
Initial Report FDA Received Date04/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1